Banbury man advises paracetamol on the day of boosters and afterwards following his mother's bad reaction to the jab

A Banbury man is advising those having Covid booster vaccinations to take paracetamol on the day of the jab and for three days after, following his mother's bad reaction to the shot.

By Roseanne Edwards
Tuesday, 14th December 2021, 4:57 pm
Updated Tuesday, 14th December 2021, 4:58 pm

The man, who asked not to be identified, said his mother had the Moderna booster and suffered a serious reaction. He feels patients should be told at the time of vaccination that they should take paracetamol as a precaution.

Government and health charity sites do advise paracetamol for side effects but only after symptoms occur.

The man told the Banbury Guardian: "My mum nearly died from the booster. She became non responsive like someone heavily drugged up and this was due to poor guidance on the need to take dissolvable paracetamol."

Sign up to our daily Banbury Guardian Today newsletter

Booster shots can produce side effects. A Banbury man believes those receiving the jab should be advised to take paracetamol. Picture by Getty

He said he only realised his elderly mother was ill when he got to her house and found her barely responsive. He quickly got her a paracetamol which he crushed and dissolved to give to her. He had to spend the next three days with her to care for her while she slowly recovered.

"I have alerted my Victoria Prentis MP and have urged the Government to act before anyone loose their lives. I have also alerted the dangers to the Yellow Card Scheme," he said.

"I think the advice at the booster vaccination centre is inadequate and I am concerned about the consequences."

Official advice from the Government and charities such as the Red Cross give similar advice for common side effects for all UK vaccines. These could be tenderness in the arm at the injection site, feeling tired, a headache and general aches or mild flu-like symptoms.

They advise rest and paracetamol. Symptoms should last less than a week but if they get worse patients should call 111.

Feeling feverish is not uncommon for two or three days but a high temperature is unusual and may indicate you have Covid-19 or another infection and a test should be arranged.

The side effects of the Pfizer and Moderna booster jabs can be found here on the Heart Matters website.